Log in
AF Association
16,109 members19,180 posts

Tachycardia Post Ablation

Hi All,

I'm almost at the "3 month period" post my first ablation that they tell me can come with episodes of further af and flutters.

I had severe AF 3 weeks post for 5 days then that settled and all looked good.

However the last 3 weeks I've had multiple periods of tachycardia. No AF or flutters but in an instant my HR would jump from 90 to 120 and stay at 120 for anywhere from 1-4 days (2x has lasted 4 days then just "flips" back to 90). In itself I wouldn't worry so much but at 120 life is quite unbearable with a horrible feeling in my chest and throat. My EP says nothing in the first 3 months is of any significance and simply said if it worries me go to ER or if it doesn't just put up with it!

My base HR was 70-80 before ablation and 80-90 post (which they tell me is a good sign).

Has anyone else experienced this tachycadia "jump" periodically post ablation?

I'm now worried my hear is trying to decide whether 90 or 120 is going to be my long term norm, with 120 not being good!

Many thanks for any thoughts,

Marcus.

11 Replies
oldestnewest

Hi Marcus, change your doctor!!! If your heart rate is rapid and irregular, your oxygen level will be depleted. i'm surprised no-one has mentioned the risk of stroke or cardiac arrest. I'm a retired R/n, so well versed in medical issues. I have a loop monitor implant, so the cardiologist can read the e,c g from wherever there is the equipment used to read it. I'm having a carto ablation this coming Thursday,11 10 2018. At least this time I'll have a general anaesthetic, having it done with just a local was a real test. Marcus ( and anyone else out there with similar symptoms, ) get some treatment, what you describe shouldn't be happening. I take verapamil daily, and from what I've read, my a.f isn't so bad, yet my cardiologist still insisted on next weeks ablation. Best wishes to you, I'll be watching for any replies. Cheers to everyone.

Reply

Yes after having AF for many many years and having had a number of AF ablations, I developed Atrial Tachycardia after an AF ablation in April 2017.

My EP said that Atrial Tachycardia was easier to treat with ablation so arranged for me to have a further ablation in August 2017.

Since then my heart, whilst not being perfect has been the most settled for decades.

I think you should contact your EP with a view of having an assessment of your condition.

Whilst not a problem in tje short term, it is not good for your heart to remain in Tachycardia long term.

Pete

Reply

Ok, so the tachy that developed was in itself treated with another ablatio?

Could I ask what sort of rates you were suffering and for how long they would last?

or was it continual?

Thanks for the info,

Marcus

Reply

Yes the Tachycardia was treated with another ablation.

When I had Atrial Tachycardia in 2017 my heart rate was circa 120-130 whilst resting and I suffered it continually for about 3 months. It increased with everything else I did. It was exhausting and most days I ran out of steam by lunchtime.

Pete

Reply

Thanks Pete,

What resting rate is it at now?

I'm "hoping" my tachy settles as it comes and goes for days, but do fear it may "settle" at the 120 rate rather than 90.

It also comes with just a horrible chest discomfort, did you experience that, or just lethargy?

Reply

My resting heart rate now is circa 55-65.

I do get Ectopics but it is a lot easier to cope with than PAF or Atrial Tachycardia.

Pete

Reply

Mant thanks for your responses Pete,

Good info for me to have pending what happens.

Cheers mate.

Reply

Hi Marcus, when your heart is beating at it's high level why not talk to your doctor's surgery and ask if they can do an ECG right away . That would show just what's happening and it could then be emailed to your EP. That's what I and a lot of others do. I usually ring my AF nurse beforehand and she always advises that. Don't forget to mention to everyone medical, just how these high rate pulse episodes make you feel so dreadful.

Jean

Reply

Thanks Jean.

Yep did that, they said no concern.

My concern is that I feel lousy and cannot as yet get info on whether this will keep occurring or settle.

Booked to see EP in another week but cannot get any info "until your next appointment".

Hence thought I would see if others have experienced this short or long term.

1 like
Reply

Although the ECG at the GP surgery can provide broad diagnosis my EP took me into hospital for a 10 lead ECG and an “Adenosine Challenge”.

This procedure momentarily stops the heart whilst you are connected to an ECG machine. By doing this they produce an ECG about 2 yards long.

This helps to achieve a firm diagnosis of exactly what id going on.

Pete

1 like
Reply

I had atrial tachycardia 3 months after a partial pvi ablation in Jan 2018, my rate went to 185 and I was vomiting. They gave cardizem IV and did a DC cardioversion. It lasted two months, then afib and another DC cardioversion. I just had the finishing of my first pvi ablation Sept 25th. I was in atrial flutter 2/1 for 6 days prior ablation, rates up to 200. They ablated the flutter first, we will see ? I do have a difficult persisten afib and a lot of scarring they do not understand. With atrial tachycardia, flutter, or afib my rates are very high and I cannot function. Just plain ILL..... numbness, head spins, B/P high if it is atrial tachy or flutter. I have a iphone and watch, it is extremely accurate when I am in ER at these high rates. I also have a pacemaker they can get recordings from. I completely understand. I just walk on eggshells hoping I do not snap into any of those crazy rates... ablation is my only choice. Hope yours settles, go easy on yourself and get plenty of rest!

Reply

You may also like...